To make sure you never miss out on your favourite NEW stories, we're happy to send you some reminders
Click 'OK' then 'Allow' to enable notifications
Featured Image Credit: Jam Press
A woman has admitted that she could hardly look at herself in the mirror while she was going through the painful withdrawal symptoms from her eczema creams.
Eventually, Daisy grew concerned that her skin had become too reliant on the creams and decided to wean herself off them, eventually stopping them all together in June 2021 - but the results were agonising. Watch here:
When she cut herself off from the topical steroid creams, Daisy's skin started peeling, flaking off, turning red and causing her tremendous pain.
The London-based influencer confessed: "At the start of topical steroid withdrawal I couldn’t even look in the mirror."
Speaking to NeedToKnow.online, she said: "I had to cover them all with blankets as I felt like I lost the person looking back at me, and I hated what was looking back.
"I couldn’t leave the house, I barely moved due to being in so much pain, and I think I blacked out a lot of the beginning due to trauma."
As well as the skin flaking, peeling, wrinkling and thinning, Daisy said that she suffered with 'pus-filled bumps, cracking, itching, nodules, pain, insomnia, hair loss, shivering, fatigue, depression and brain fog'.
She compared the pain to being 'covered in tiny paper cuts', and 'like your clothes are stuck to you and you feel like there’s no way you’ll ever be comfortable'.
Daisy had been using creams to treat her eczema for a very young age, and even says that some of her earliest memories are of her mum 'covering me in steroid creams, balms and ointments - wrapping me in cling film before bed and generally just being slathered in creams'.
Eventually, though, 'caution turned into chaos', and her general eczema creams graduated to intense steroid creams.
"As a teen I remember one doctor telling me 'a little Betnovate won't hurt on your face', which is a very high strength steroid" she said.
"I also remember a doctor telling me to use hydrocortisone sparingly then proceeding to prescribe me up to 10 tubes."
Any time her skin would flare up, Daisy would be prescribed with stronger steroids - both topical and oral - but eventually, Daisy decided to cut it all off
"I had to stop taking them simply because they weren't working. My skin was getting more red and more inflamed all over my face.
"They started offering me new drug trials and I started to worry about what would happen next if I continued to take them."
At first, Daisy was devastated by the harsh reaction her skin had when she stopped taking her eczema cream - as well as the reactions that other people had to her appearance.
"People often asked me what was wrong, if I was sunburnt or if it was contagious. So I eventually stopped leaving my flat and began to isolate myself. People would just stare at me."
Eventually, Daisy found other people through TSW (Topical Steroid Withdrawal) support groups and made friends who were going through something similar who gave her the confidence to share her journey on Instagram.
"Now I think I’m finally ready to share with the world my thoughts and how small TSW really did make me feel at the beginning and hopefully inspire others who are feeling the same."
Addressing anyone else who might be going through what she experienced, she said: "Being vulnerable doesn’t make you weak, talking about your issues doesn’t make you powerless, if anything it’s the opposite. Your experiences give you the power to help others and connect to those you may not have otherwise."